MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number NVTR-25
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of death was estimated to be (b)(6) 2024.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 04 dec.2024, 25mm navitor valve was selected for implant.The native aortic annulus had moderately calcified leaflets.The native aortic annulus perimeter was 70mm, and the diameter was 22mm.During the procedure, when the device was at 80% deployment, it was within -4mm of the ring plane.The patient became hypotensive, and the final deployment of the valve was a bit fast.The device was fully released, and all 3 tabs were confirmed to have successfully released.However, despite checking that the 3 tabs were detached, the nose cone came out against the wall of the aorta.A few seconds after the device was fully released, it was noted that the device migrated upwards to the ascending aorta.The valve was blocking the left coronary artery for about 10-15 minutes.This caused the patient to go into cardiac arrest requiring cardiac massage and electric shock.The physicians tried to snare the device and then use a balloon to raise the navitor above the coronary arteries to avoid occlusion and allow revascularization of the left coronary artery.Then the 23mm non-abbott device was implanted via valve-in-valve procedure.The patient was stable at the end of the procedure.The cause of the migration was believed to be due to poor valve anchoring in the final deployment.It was noted that 3-4 days later that the patient has passed away.
 
Event or Problem Description
It was reported that on (b)(6) 2024, 25mm navitor valve was selected for implant.The native aortic annulus had moderately calcified leaflets.The native aortic annulus perimeter was 70mm, and the diameter was 22mm.During the procedure, when the device was at 80% deployment, it was within -4mm of the ring plane.The patient became hypotensive, and the final deployment of the valve was a bit fast.The device was fully released, and all 3 tabs were confirmed to have successfully released.However, despite checking that the 3 tabs were detached, the nose cone came out against the wall of the aorta.A few seconds after the device was fully released, it was noted that the device migrated upwards to the ascending aorta.The valve was blocking the left coronary artery for about 10-15 minutes.This caused the patient to go into cardiac arrest requiring cardiac massage and electric shock.The physicians tried to snare the device and then use a balloon to raise the navitor above the coronary arteries to avoid occlusion and allow revascularization of the left coronary artery.Then the 23mm non-abbott device was implanted via valve-in-valve procedure.The patient was stable at the end of the procedure.The cause of the migration was believed to be due to poor valve anchoring in the final deployment.It was noted that 3-4 days later that the patient has passed away.
 
Additional Manufacturer Narrative
B2 - date of death is estimated.The device was not returned for analysis.An event of migration, occlusion, hypotension, cardiac arrest, and death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The event and provided image were reviewed by an abbott director of medical affairs.Based on all available information, a cause for the reported migration could not be conclusively determined.The reported occlusion, hypotension, and cardiac arrest appear to be cascading events of the migration.The reported death appears to be related to the procedure, per the medical review.The reported surgery and unexpected medical interventions (snare, cpr) are the results of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21028049
Report Number2135147-2024-06636
Device Sequence Number3969664
Product Code NPT
UDI-Device Identifier05415067031587
UDI-Public(01)05415067031587(17)261211(10)10143902
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNVTR-25
Device Lot Number10143902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown